MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY SKULL CLAMP; N/A

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY SKULL CLAMP; N/A
Model Number A1114
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 02/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mayfield infinity skull clamp (a1114) was returned for evaluation: device history record (dhr) review - lot number information has been provided; therefore, the dhr was reviewed and found no anomalies.Failure analysis - the investigation of the returned device found no device deficiencies that would have contributed to the reported complaint.The device passed all specific functional testing requirements except for the lock having rotational movement when the unit is not under pressure.However, this would not have caused a slippage.When the unit is properly positioned and put under pressure, the unit will function properly, the unit will function properly.Unit received with case, all rocker arm assemblies and adult and pediatric torque knobs.General maintenance and cleaning required.Root cause - evaluation found no device deficiencies that would have contributed to the reported complaint.Service and repairs could not duplicate slippage.However, a probable root cause for the this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
A facility reported that mayfield infinity skull clamp (a1114) was used for a craniotomy procedure, and the patient was pinned in routine fashion and stability was verified by both attending surgeons.No wiggle was identified prior to prepping and draping.Midway through the case, the patient's head slipped and clearly sunk lower to the ground.Upon immediate examination, it was noted that the double pin site had moved, lacerating the galea through the cranium.Additional information indicated that the patient required repositioning once the clamp was removed to perform a multilayer closure of the approximately 2-inch-long laceration of the scalp.The patient was discharged in normal fashion post-operatively in accordance with her diagnosis, this incident did not prolong her in-patient status.No surgical delay has been reported.

Brand Name
MAYFIELD INFINITY SKULL CLAMP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13720242
Report Number3004608878-2022-00039
Device Sequence Number6091260
Product Code HBL
UDI-Device Identifier10381780253549
UDI-Public10381780253549
Combination Product (Y/N)N
PMA/510(K) Number
K051440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA1114
Device Catalogue NumberA1114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2022
Initial Report FDA Received Date03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown